Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 3:41 PM EDT for Troup County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 3:41 PM EDT (19:41 UTC)
- Expired
- Aug 10, 2021, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Troup County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WWUS82 KFFC 101941
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Aug 10 2021
GAZ066-102015-
Troup GA-
341 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TROUP
COUNTY THROUGH 415 PM EDT...
At 341 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles east of Stroud. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Piedmont Heights, State Line Park and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8522 3314 8521 3314 8510 3301 8507
3297 8521 3311 8523
TIME...MOT...LOC 1941Z 224DEG 2KT 3306 8519
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:19 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 10, 3:19 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Tue Aug 10 2021 .SHORT TERM /Tonight through Wednesday Night/... Isolated showers and thunderstorms are developing across portions of west and central Georgia this afternoon. Low level southerly flow will continue to provide ample moisture for isolated to scattered showers and thunderstorms across the area aided by a lee side trough building down the Appalachians and afternoon heating. Widespread severe storms are not anticipated, however cannot rule out a stray severe thunderstorms with gusty winds the main threat. The treat for thunderstorms and showers will diminish after 8 pm with the loss of daytime heating. The moist summertime pattern will remain across the tomorrow with scattered showers and thunderstorms expected to redevelop with daytime heating once again. Temperatures will continue above normal through the period with central areas once again flirting with heat indices in the 100-104 range. Atwell .LONG TERM /Thursday through Tuesday/... The Gulf remains open through the long term period as the Bermuda High stays stagnant and unwavering just off the Carolina coast, with a surface ridge axis building through the southern Gulf states. This setup will create a broad south to southwesterly fetch of warm, moist air inundating the forecast region with PWATs between 1.7-2.1 inches. With general high pressure in the region accompanying the tropical airmass, highs will remain in the low 90s with heat indices in the high 90s and low- to mid-triple digits. The biggest concern and divergence from the long term forecast comes thanks to Potential Tropical Cyclone Six, which currently rests just southeast of Puerto Rico. Over the last 24 hours, model guidance has come to a consensus regarding the track of this storm which the national Hurricane Center predicts will be just off the western Florida peninsula, potentially making landfall in the eastern Florida panhandle as a weak tropical storm or tropical depression. However, forecast models can change quickly and forecast tropical cyclone intensity is notoriously difficult to forecast this far in advance. Either way, careful attention will need to be paid to this storm as it approaches the Southeastern U.S., especially with the track placing the forecast area on the 'dirty' side of the storm where rainfall totals, higher wind gusts, and severe weather are more likely to occur. Thiem && .PREV DISCUSSION... /Issued 151 PM EDT Tue Aug 10 2021/ AVIATION... 18Z Update... Expect VFR conditions outside of convection developing around the TAF sites. Have TEMPOs covering the convective coverage through 00Z. Winds will continue to be light - mainly southwest to west at 5 kts or less although could see variable winds 10-15kt with gusts to 20-25kts with thunderstorms. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 92 / 30 50 20 50 Atlanta 74 89 73 90 / 30 50 20 60 Blairsville 67 83 67 86 / 40 50 20 60 Cartersville 72 90 72 91 / 30 40 20 60 Columbus 74 91 74 92 / 30 50 20 60 Gainesville 73 89 72 90 / 30 50 20 60 Macon 73 92 73 94 / 30 50 20 50 Rome 73 91 72 93 / 20 40 20 50 Peachtree City 72 88 72 91 / 30 50 20 60 Vidalia 74 91 74 93 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 332 PM EDT Tue Aug 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 332 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected, mainly through this evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms will be possible each day Wednesday through Monday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 10, 2:41 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Tue Aug 10 2021
GAZ093>095-101915-
Macon GA-Peach GA-Houston GA-
241 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
PEACH AND WEST CENTRAL HOUSTON COUNTIES THROUGH 315 PM EDT...
At 241 PM EDT...a strong thunderstorm was over Miami Valley, or near
Fort Valley. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Marshallville, Saint Louis, Powerville, Moss Oak,
Meadowdale, Miami Valley and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3245 8398 3262 8388 3263 8386 3260 8374
3253 8371 3240 8376
TIME...MOT...LOC 1841Z 189DEG 1KT 3256 8383
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 2:45 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Tue Aug 10 2021
GAZ078-089-101915-
Harris GA-Muscogee GA-
245 PM EDT Tue Aug 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MUSCOGEE AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 315 PM EDT...
At 244 PM EDT...a line of strong thunderstorms was along a line
extending from Ellerslie to near Columbus Metropolitan Airport. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Columbus, Bibb City, Ellerslie, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park, Laurel Hills, Green Island Hills, Vista Terrace,
Cataula, Columbus Metropolitan Airport, Rose Hill, Midland, Kenwood,
Avondale and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8500 3270 8486 3266 8473 3248 8475
3244 8497 3245 8500 3252 8501
TIME...MOT...LOC 1844Z 264DEG 1KT 3264 8482 3254 8493
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 3:00 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Tue Aug 10 2021
GAZ081-094-101915-
Peach GA-Crawford GA-
300 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PEACH
AND EAST CENTRAL CRAWFORD COUNTIES THROUGH 315 PM EDT...
At 300 PM EDT...a strong thunderstorm was over Powerville, or 7 miles
northeast of Fort Valley...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Byron and Jack Brown Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3263 8386 3272 8382 3269 8372 3260 8374
TIME...MOT...LOC 1900Z 016DEG 6KT 3264 8381
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 3:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Tue Aug 10 2021
GAZ083-095-102015-
Houston GA-Twiggs GA-
322 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN TWIGGS
AND CENTRAL HOUSTON COUNTIES THROUGH 415 PM EDT...
At 322 PM EDT...a strong thunderstorm was over Kathleen, or 9 miles
east of Perry. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Warner Robins, Robins Air Force Base, Hayneville,
Tarversville, Sand Bed, Houston Lake, Grovania, Elko, Grove Park,
Bonaire, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8380 3265 8358 3255 8338 3247 8346
3245 8350 3244 8349 3229 8364
TIME...MOT...LOC 1922Z 029DEG 3KT 3251 8358
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 3:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Tue Aug 10 2021
GAZ078-089-102000-
Harris GA-Muscogee GA-
323 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND CENTRAL HARRIS COUNTIES THROUGH 400 PM EDT...
At 322 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Ellerslie, Midland, Mountain Hill, Cataula, Fortson,
Mulberry Grove and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3272 8507 3282 8503 3283 8485 3274 8477
3255 8482 3254 8493 3259 8506
TIME...MOT...LOC 1922Z 092DEG 3KT 3263 8493
MAX HAIL SIZE...
MAX WIND GUST...40MPH
28Special weather statement, Aug 10, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Aug 10 2021
GAZ066-102015-
Troup GA-
341 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TROUP
COUNTY THROUGH 415 PM EDT...
At 341 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles east of Stroud. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Piedmont Heights, State Line Park and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8522 3314 8521 3314 8510 3301 8507
3297 8521 3311 8523
TIME...MOT...LOC 1941Z 224DEG 2KT 3306 8519
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Aug 10, 1:00 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 10, 1:07 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Aug 10, 1:13 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Aug 10, 1:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 10, 1:32 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 10, 1:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 10, 1:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 10, 1:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Aug 10, 2:11 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 10, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 40 min |
| Aug 10, 2:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 2:41 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 10, 2:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 28 min |
| Aug 10, 3:00 PM EDT | Special Weather Statement | FFC | Peach | 15 min |
| Aug 10, 3:22 PM EDT | Special Weather Statement | FFC | Houston | 53 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 3:57 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 10, 4:03 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 10, 4:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 51 min |
| Aug 10, 4:42 PM EDT | Special Weather Statement | FFC | Hancock | 33 min |
| Aug 10, 4:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Aug 10, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock | 41 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Aug 10, 5:36 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 10, 5:56 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 10, 5:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 10, 6:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 10, 6:24 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 31 min |
| Aug 10, 6:35 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 10, 7:05 PM EDT | Special Weather Statement | FFC | Dade | 25 min |
| Aug 10, 7:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Aug 10, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.